MAUDE Adverse Event Report: MPRI ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

MPRI ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number 3389S-40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 11/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id: 3389s-40, lot va1jz6m, implanted: (b)(6) 2017, product type: lead.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a health care provider (hcp) via manufacturer representative (rep) regarding a patient who was implanted with a neurostimulator (ins) for parkinson¿s dual and movement disorders.The patient showed signs of intracranial bleeding on the right side of the brain on post-operative imaging following bilateral lead implant.Additional factors that may have led to/contributed to the event include low platelet count prior to surgery which was being monitored.Platelets were administered during surgery.The physician suspected the bleeding was a result of the platelet dysfunction and not specifically related to the deep brain stimulation (dbs) leads.A craniotomy was scheduled to evacuate the hematoma, but it was not known if the right lead or both leads would be removed in the process of the procedure.Both leads remained implanted at the time of this report and the issue was unresolved.No further complications were reported.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
MDR Report Key7071833
Report Number2649622-2017-12883
Device Sequence Number102614
Product Code MHY
UDI-Device Identifier00643169516571
UDI-Public00643169516571
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/20/2020
Device Model Number3389S-40
Device Catalogue Number3389S-40
Device Lot NumberVA1KEWR
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2017
Initial Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age76 YR